MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 0 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS000Z
Medical Device Problem Codes Incorrect Interpretation of Signal (1543); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a primary hybrid functional endoscopic sinus surgery procedure on (b)(6)2023, accuracy was off by about 5-6mm.The reporter stated that the inaccuracy occurred on three trudi navigation suction devices.One of these three devices also had an ¿error code¿.The devices with the alleged product malfunction were a trudi suction, 0 - 1pk (tdns000z, (b)(6) trudi suction, 0 - 1pk (tdns000z, lot unknown) and a trudi suction, 70 - 1pk (tdns070z, lot unknown).Additional information was received indicating that the physician performed the registration.The customer confirmed accuracy was performed by using the registration probe after registration process was completed.The customer confirmed accuracy known landmarks in endoscopic visualization inside the nasal cavity.The inaccuracy was determined when confirming accuracy on known anatomy landmarks, unicante, max wall.The event occurred at the start of the case.The inaccuracy was noticed by using the registration probe with instrumentation.They plugged in the devices after registration.When the accuracy issue was observed, the icon on the trudi nav system was green.Ct scan was performed via axial view.There were no noticeable defects to the ct scanned image.Sterilization method was used as per the instructions for use (ifu).There was no error message on the trudi navigation monitor for the device.The devices were reprocessed 10 times.The physician was frustrated and decided to continue the procedure with the issue persisting.The caller is requesting documentation only.There was no death or serious injury that occurred due to the use of the products.There was no report of patient requiring medical intervention as a result the alleged product issue.A spinplus navigation balloon sinuplasty system (rsp0616mfsn / lot# unknown) was repoted as having a loss of signal.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section d4 expiration date: not available at time of report.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2024-00002 and 3005172759-2024-00003.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.The product was returned to acclarent for evaluation.A non-sterile suction 0° device was returned with the serial number (b)(6).Upon arrival, a visual inspection was performed, and no damages or abnormalities were observed in the device.The device calibration check, connectivity, response testing, and electrical testing were performed on the device after passing a visual inspection.The calibration of the device was checked on the magnetic calibration system (magcs) and it passed the calibration check.The device failed to meet the spec for isolation between the shield and eeprom io >1 mo and the spec for isolation between the shield and eeprom gnd >1 mo.Then the device was connected successfully to the trudi navigation system and was responsive.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.The device has passed visual inspection, magcs calibration check, trudi connectivity, and response test but failed electrical testing.Because failure to meet electrical specifications can cause the device to not function properly, the accuracy issue is confirmed.It should be noted that product failure is multifactorial.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.As part of acclarent¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUDI SUCTION, 0 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18427684
Report Number3005172759-2024-00001
Device Sequence Number7772045
Product Code PGW
UDI-Device Identifier10705031245877
UDI-Public10705031245877
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS000Z
Device Lot Number2207120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer01/16/2024
02/08/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date02/06/2024
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RELIEVA SPINPLUS BALLOON SINUPLASTY SYSTEM; TRUDI SUCTION, 0 - 1PK; TRUDI SUCTION, 70 - 1PK
Patient SexUnknown